MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B5): this event is no longer reportable after device evaluation and investigation completed.D4): device serial number populated.G3): the device evaluation and investigation were completed 18apr2024.H3): the turbo-elite was returned for evaluation.Visual inspection found a pucker to the outer jacket present 90 cm from the distal tip.Red light was observed at the pucker and one broken fiber was noted, but there was no breach to the outer jacket.Biologics and 4 dead fibers were detected at the distal tip.No other device damage was observed.Calibration was not attempted due to the broken fiber and the nature of the reported complaint.H6): based on the device evaluation and investigation, the cause of the catheter damage could not be established.Medical device problem code corrected to 2976 (from 1562).Hecc code corrected to 4582 (from 4565).Investigation findings code replaced with 3243 (from 3233).Investigation conclusions code replaced with 4315 (from 11).All other codes from the initial mdr remain applicable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This event is no longer reportable for unintended radiation exposure - potential for harm.Per the returned device analysis, no breach to the outer jacket was observed.
 
Additional Manufacturer Narrative
H3/h6): the device was returned to the manufacturer but the evaluation has not yet begun.A supplemental mdr will be submitted upon completion of the device evaluation and investigation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced (indication for procedure, lesion location unk).A spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.During use, the turbo-elite stopped working inside the patient and was hot to the touch, with device damage observed.Use of the turbo-elite was discontinued, and another catheter was used to complete the procedure with no reported patient or user harm.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19089708
Report Number3007284006-2024-00074
Device Sequence Number7575752
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)250815(10)FAZ23H08A
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2025
Device Model Number417-152
Device Catalogue Number417-152
Device Lot NumberFAZ23H08A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER MANUFACTURER/SIZE UNK; GUIDE WIRE MANUFACTURER/SIZE UNK; INTRODUCER SHEATH MANUFACTURER/SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite